Alert archive / Illinois / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 24, 2019, 3:47 PM CDT for Alexander County, Pulaski County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2019, 3:47 PM CDT (20:47 UTC)
- Expired
- Apr 24, 2019, 4:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alexander County, IL, Pulaski County, IL
The radar
The Paducah radar (KPAH), 44 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 3:17 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 24, 3:17 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Paducah KY 317 PM CDT Wed Apr 24 2019 .SHORT TERM...(Tonight through Friday night) Issued at 317 PM CDT Wed Apr 24 2019 Mid level shortwave energy combined with lowering surface pressures will continue to provide large scale lift of moisture across the PAH forecast area today. As a result, showers and scattered tstms will continue to expand in coverage eastward across most of the region during the daylight hours, gradually tapering off in the evening with the loss of solar heating (especially lightning activity). Dewpoints in the 60s and upper 50s were indicators of the moisture available for moderate to heavy rain in convective activity. Movement of showers and tstms was northeastward at around 30 mph, which should limit flooding threat unless training occurs. Bulk wind shear was not conducive for severe wx, but 1000+ J/kg SB CAPEs were common in the southern half of the region at this time. A few storms have contained small hail. The southern Pennyrile region may escape widespread convective activity today. A lull in the pcpn may occur after midnight, but a resurgence of rainfall is expected late in the night as a southern Plains low approaches the PAH forecast area. On Thu, our region will get into a pcpn-enhancing deformation zone aloft just to the north of the stacked low as it moves across northern parts of the Deep South. The least QPF Thu should be across the northwestern tier of counties in southeastern MO/southern IL. Elsewhere, total amounts in excess of an inch will be common, with two inches possible in some locations before the rain tapers off Thu night as a cold front sweeps drier air in from the northwest. As mid level winds are forecast to slacken over us Thu, localized flooding in heavy rain, especially closer to the TN state line, is not out of the question. .LONG TERM...(Saturday through Wednesday) Issued at 317 PM CDT Wed Apr 24 2019 Medium confidence in the extended/medium range. The deterministic models start out reasonable but the blend appears a little too wet. The operational models are in some disarray starting Saturday. The GFS has a dry northwest flow over the area with no real perturbations in the flow. The ECMWF shows a low tracking through the Great Lakes as does the Canadian. The ECMWF is the only one that place qpf over the area. Forecast sounding indicate a dry low layer with a strong inversion developing in the afternoon. Instability is not impressive either. It appears the front will be south of us Saturday hence the inversion. So do not plan on thunder at this time. PWAT's approach in inch but most or the moisture is elevated. But elevated lift will be limited with K index values struggling to reach the low 20s. There will however be a fast moving surface front out of the plains that will move through Saturday night so may have to carry a low confidence pop until Sunday morning. Either way, qpf appears to be meager with anything Saturday. Sunday should be dry for most locations. As we head into next week it appears a warm front will lift through the region raising temperatures well above normal. This will force another chance of rain in the forecast as well. But again for now qpf does not look too impressive and mainly to the northern portion of the area. && .AVIATION... Issued at 317 PM CDT Wed Apr 24 2019 Scattered showers and tstms will continue to develop across the region from west to east this afternoon. The area least affected by the convection should be the southern Pennyrile region of KY. Unless a terminal is directly under a shower or tstm, vsbys/cigs are generally expected to remain VFR until late tonight when additional moisture associated with a southern Plains low arrives. MVFR cigs are forecast by then, with IFR cigs possible in the northern half of the region by daybreak. There may be some MVFR vsby restrictions in patchy fog around daybreak, also. Winds less than 12 knots (outside convection) through the period will be quite variable in direction especially after nightfall, but predominantly out of the south. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Apr 24, 3:40 PM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 340 PM CDT Wed Apr 24 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 340 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will continue across most of the region today and tonight. Locally heavy downpours and lightning will be the primary hazards. An isolated stronger thunderstorm may produce small hail or gusty winds this afternoon or early evening. Flooding will continue on several area rivers. Please check the latest river flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are forecast for Thursday and Thursday evening. Any storms that develop should remain below severe limits. A small chance of thunderstorms is forecast for portions of the region Saturday evening and again Monday night and Tuesday. With any of these thunderstorms, locally heavy downpours and lightning will be the primary concerns. Flooding will continue on several area rivers. Please check the latest river flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Apr 24, 12:13 PM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
1213 PM CDT WED APR 24 2019
MOZ100-107-241800-
Carter MO-Wayne MO-
1213 PM CDT WED APR 24 2019
...SPECIAL WEATHER STATEMENT...
At 1212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Garwood, or near Van Buren, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Piedmont, Van Buren, Sam A. Baker State Park, Hunter, Lodi and Mill
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3706 9097 3705 9096 3705 9078 3714 9078
3714 9076 3717 9076 3717 9074 3727 9073
3727 9055 3732 9055 3732 9037 3686 9087
3698 9104
TIME...MOT...LOC 1712Z 222DEG 22KT 3698 9090
KHSpecial weather statement, Apr 24, 1:51 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
151 PM CDT WED APR 24 2019
MOZ086-087-100-241930-
Wayne MO-Bollinger MO-Cape Girardeau MO-
151 PM CDT WED APR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...NORTHEASTERN WAYNE
AND WEST CENTRAL CAPE GIRARDEAU COUNTIES UNTIL 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grassy, or 13 miles southwest of Marble Hill, moving northeast at 30
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marble Hill, Cascade, Leopold, Grassy, Zalma and Glenallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3726 9033 3732 9023 3731 9015 3737 9014
3753 8986 3716 8986 3705 9017
TIME...MOT...LOC 1850Z 239DEG 27KT 3723 9019
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:36 PM CDT | Areal Flood Advisory | PAH | Williamson | 114 min |
| Apr 24, 3:53 PM CDT | Tornado Warning | PAH | Alexander, Pulaski | 9 min |
| Apr 24, 12:13 PM CDT | Special Weather Statement | PAH | Carter | 47 min |
| Apr 24, 1:51 PM CDT | Special Weather Statement | PAH | Bollinger | 39 min |
| Apr 24, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.